# SDR 20010515AP001

- Difficulty date: May 14, 2001
- Submitted: May 14, 2001
- Operation: Air carrier
- Aircraft: N12DT
- Make and model: Cessna 441
- Aircraft serial: 4410040
- Aircraft time: 8,620 hours
- System (JASC): 5712 · Wing, Rib/Bulkhead
- Part: Rib
- Part number: 57222061
- Condition: Cracked
- Location: Left Center Wing
- Part time: 8,620 hours
- Stage of operation: IN
- How discovered: W
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A SCHEDULED INSPECTION, THE LEFT WING CENTER SECTION CANTED RIB CAP (CWS 26.85 INCHES) WAS FOUND CRACKED. THE CANTED RIB UPPER CAP (P/N: 5722206-1) WAS CRACKED AFT OF THE AFT MAIN SPAR AT FS 177.45, IN THE BEND RADIUS, AND RAN AFT APPROXIMATELY 1.375 INCHES. THE CRACK WAS FIRST NOTED USING VISUAL INSPECTION THEN VERIFIED WITH DYE PENETRANT. AFTER REMOVING THE RIB CAP, CLOSE EXAMINATION OF THE PART REVEALED THAT THE CAP WAS MANUFACTURED SO THAT THE BEND WAS PARALLEL WITH GRAIN OF THE METAL INSTEAD OF PERPENDICULAR WHICH COULD RESULT IN THIS TYPE OF FAILURE. CESSNA CURRENTLY DOES NOT HAVE ANY SPECIFIC INSPECTIONS RELATING TO THIS MATTER, THEREFORE,THIS AREA SHOULD BE CLOSELY CHECKED DURING INSPECTIONS.
